Bad Feeling with Hydroxychloroquin

Hi there

Haven't been on for a while. I am on a range of tablets, one of them being Hydroxychloroquinand have been on this since I was diagnosed with Connective Tissue Disorder in 2005. I take 200mg twice a day and it has certainly helped and I haven't suffered from any bad side effects. Since Monday I have been experiencing really weird flashes in my right eye. I am a migraine sufferer and I thought I was coming down with a migraine as with migraine I usually have distorted vision for about 20 minutes before the pain and once the pain kicks in the vision thing goes away. So I know it is not a migraine, I have a slight headache but nothing much, but the zig zag eye flashes and little black dots will not go away. I got a repeat prescription from my doctors on Monday and the Hydroxy is not the same as I usually get but a generic form. I was wondering if this could be the problem.

I don't have an appointment to see my consultant until the end of June and I don't want to have this for at least another 6 weeks.

Any thoughts would be appreciated.

5 Replies

oldestnewest
  • Check with an optician/ your eye doctor? It might or might not be hydroxy related, but best to check asap x

  • Hmmmm... I agree with Lupiknits: check with an optician asap

    For what it's worth, during my first 6 weeks on hydroxy (plaquenil/Zentiva make) my migraines (including my migraine eye symptoms) were worse...also my chronic gastritis & oesophagitis flared...but all this did settle down as the weeks passed.

    That was 6 years ago...have had no further probs with hydroxy, but, now w that plaqurnil hydroxy is no longer available, I always get the Zentiva make...

    Hope you'll let us know how you get on

    🍀🍀🍀🍀 coco

  • My husband get regular migraines in his eye , he has no pain but gets flashes in his eye. It hasn't caused any problems and he has been checked out as he was worried about retinal detachment . I agree with the others , you should get checked out immediately to find the cause. Best wishes xx

  • Hi, when I first was started on hydroxycloroquin at 200mg twice a day I also had eye issues in my left eye only. On waking first thing in a morning I would have no sight in my left eye for a few seconds then it wld be back to normal sight. I found out that hydroxycloroquin can cause lazy eye. My dose was reduced to 200mg once a day & the effect it had on my eye sight disappeared. When I'm tired or my blood pressure is slightly up I do get floaty black spots. Hope this info helps.

  • Thanks to all who replied to my post re my eye problems. As I said I have been on hydroxychloroquin for 12 years @ 200mg twice a day so I am surprised it might be the reason for my problems. Anyway I spoke to the specialist nurse and she has told me to stop taking hydroxy and get a eye exam ASAP, which I have done, I am going Tuesday 23rd. Keep everything crossed for me!

    Thanks to all once again.

You may also like...